Alert archive / Georgia / Red Flag Warnings in 2009
Red Flag Warning 53, NWS Atlanta, GA
NWS Atlanta, GA issued this red flag warning at Jan 14, 2009, 3:46 PM EST for 96 counties in Georgia. It took effect at Jan 15, 2009, 1:00 PM EST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2009, 3:46 PM EST (20:46 UTC)
- In effect from
- Jan 15, 2009, 1:00 PM EST
- Expired
- Jan 15, 2009, 6:00 PM EST
- In force
- 5 hr
- Issued by
- NWS Atlanta, GA
All 96 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Crisp County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dodge County, GA, Dooly County, GA, Douglas County, GA, Emanuel County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Johnson County, GA, Jones County, GA, Lamar County, GA, Laurens County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Montgomery County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Stewart County, GA, Sumter County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Telfair County, GA, Toombs County, GA, Towns County, GA, Treutlen County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, Webster County, GA, Wheeler County, GA, White County, GA, Whitfield County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 56 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1958 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -105 m²/s²
- 0-3 km storm-relative helicity
- -91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
428 WWUS82 KFFC 142046 RFWFFC RED FLAG WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 346 PM EST WED JAN 14 2009 GAZ025-027-035>039-041>044-046>062-066>076-078>086-089>098- 102>113-150500- /O.NEW.KFFC.FW.W.0053.090115T1800Z-090115T2300Z/ /O.NEW.KFFC.FW.A.0001.090116T1500Z-090117T0400Z/ /O.CON.KFFC.FW.W.0052.000000T0000Z-090115T0000Z/ JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON- CARROLL-DOUGLAS-SOUTH FULTON-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE- TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- 346 PM EST WED JAN 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR NORTH AND CENTRAL GEORGIA BECAUSE OF LOW RELATIVE HUMIDITIES... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST THURSDAY FOR CENTRAL AND PARTS OF NORTH GEORGIA BECAUSE OF LOW RELATIVE HUMIDITIES AND STRONG WINDS... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR NORTH AND CENTRAL GEORGIA BECAUSE OF VERY LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR ALL OF NORTH AND CENTRAL GEORGIA. A RED FLAG WARNING HAS BEEN ISSUED FOR THURSDAY AFTERNOON FOR CENTRAL AND PARTS OF NORTH GEORGIA FROM 1 PM TO 6 PM EST. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF NORTH AND CENTRAL GEORGIA FROM FRIDAY MORNING THROUGH FRIDAY EVENING. THE RED FLAG WARNING FOR TODAY AND THE FIRE WEATHER WATCH FOR FRIDAY INCLUDE ALL OF THE OCONEE AND CHATTAHOOCHEE NATIONAL FORESTS. THE RED FLAG WARNING FOR THURSDAY INCLUDES THE OCONEE NATIONAL FOREST. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND NORTHWEST WINDS AROUND 10 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS TODAY. DRY FUEL MOISTURES THURSDAY AFTERNOON WILL COMBINE WITH RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND NORTHWEST WINDS OF 15 TO 20 MPH AND GUSTY TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. DRY FUEL MOISTURES FRIDAY WILL COMBINE WITH VERY LOW RELATIVE HUMIDITIES OF 10 TO 15 PERCENT AND NORTH WINDS OF 10 TO 15 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS. A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO 72 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GAZ001>009-011>016-019>024-030>034-045-150500- /O.NEW.KFFC.FW.A.0001.090116T1500Z-090117T0400Z/ /O.CON.KFFC.FW.W.0052.000000T0000Z-090115T0000Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-DEKALB- 346 PM EST WED JAN 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING FOR NORTH AND CENTRAL GEORGIA BECAUSE OF LOW RELATIVE HUMIDITIES... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR NORTH AND CENTRAL GEORGIA BECAUSE OF VERY LOW RELATIVE HUMIDITIES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. A FIRE WEATHER WATCH IS ALSO IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. THE RED FLAG WARNING TODAY AND THE FIRE WEATHER WATCH FRIDAY INCLUDES THE CHATTAHOOCHEE NATIONAL FOREST. DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE HUMIDITIES OF 20 TO 25 PERCENT THIS AFTERNOON AND NORTHWEST WINDS AROUND 10 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. ON FRIDAY...DRY FUEL MOISTURES WILL COMBINE WITH VERY LOW RELATIVE HUMIDITIES OF 10 TO 20 PERCENT AND NORTH WINDS OF 10 TO 15 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 19
5 follow-up statements
502 WWUS82 KFFC 150236 RFWFFC RED FLAG WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 936 PM EST WED JAN 14 2009 GAZ025-027-035>039-041>044-046>062-066>076-078>086-089>098- 102>113-151045- /O.CON.KFFC.FW.W.0053.090115T1800Z-090115T2300Z/ /O.CON.KFFC.FW.A.0001.090116T1500Z-090117T0400Z/ JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON- CARROLL-DOUGLAS-SOUTH FULTON-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE- TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- 936 PM EST WED JAN 14 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST THURSDAY FOR CENTRAL AND PARTS OF NORTH GEORGIA BECAUSE OF LOW RELATIVE HUMIDITY AND STRONG WINDS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR NORTH AND CENTRAL GEORGIA BECAUSE OF VERY LOW RELATIVE HUMIDITY... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST THURSDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. THE RED FLAG WARNING FOR THURSDAY AND THE FIRE WEATHER WATCH FOR FRIDAY INCLUDE ALL OF THE OCONEE AND CHATTAHOOCHEE NATIONAL FORESTS. DRY FUEL MOISTURES THURSDAY AFTERNOON WILL COMBINE WITH RELATIVE HUMIDITY OF 20 TO 25 PERCENT AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. DRY FUEL MOISTURES FRIDAY WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY OF 10 TO 15 PERCENT AND NORTH WINDS OF 10 TO 15 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS. A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO 72 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GAZ001>009-011>016-019>024-030>034-045-151045- /O.CON.KFFC.FW.A.0001.090116T1500Z-090117T0400Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-DEKALB- 936 PM EST WED JAN 14 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR NORTH AND CENTRAL GEORGIA BECAUSE OF VERY LOW RELATIVE HUMIDITY... THE FIRE WEATHER WATCH FRIDAY INCLUDES THE CHATTAHOOCHEE NATIONAL FOREST. ON FRIDAY...DRY FUEL MOISTURES WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY OF 10 TO 20 PERCENT AND NORTH WINDS OF 10 TO 15 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH MEANS THAT THERE IS HIGH POTENTIAL FOR THE DEVELOPMENT OF CRITICAL FIRE WEATHER CONDITIONS IN 12 TO 72 HOURS. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
328 WWUS82 KFFC 150857 RFWFFC RED FLAG WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 357 AM EST THU JAN 15 2009 GAZ025-027-035>039-041>044-046>062-066>076-078>086-089>098- 102>113-151700- /O.UPG.KFFC.FW.A.0001.090116T1500Z-090117T0400Z/ /O.NEW.KFFC.FW.W.0054.090116T1800Z-090116T2300Z/ /O.CON.KFFC.FW.W.0053.090115T1800Z-090115T2300Z/ JACKSON-MADISON-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON- CARROLL-DOUGLAS-SOUTH FULTON-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE- TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS- JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON-LAMAR- MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-TALBOT- TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-LAURENS- TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE- TELFAIR-WHEELER-MONTGOMERY-TOOMBS- 357 AM EST THU JAN 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON FOR CENTRAL AND PARTS OF NORTH GEORGIA DUE TO LOW RELATIVE HUMIDITIES AND STRONG WINDS... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST FRIDAY FOR CENTRAL AND PARTS OF NORTH GEORGIA DUE TO LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON. THE RED FLAG WARNING FOR THIS AFTERNOON AND FRIDAY INCLUDE ALL OF THE OCONEE AND CHATTAHOOCHEE NATIONAL FORESTS. DRY FUEL MOISTURES THIS AFTERNOON WILL COMBINE WITH RELATIVE HUMIDITY OF 20 TO 25 PERCENT AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. DRY FUEL MOISTURES FRIDAY WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY OF 10 TO 15 PERCENT AND NORTH WINDS OF 10 TO 15 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ GAZ001>009-011>016-019>024-030>034-045-151700- /O.UPG.KFFC.FW.A.0001.090116T1500Z-090117T0400Z/ /O.NEW.KFFC.FW.W.0054.090116T1800Z-090116T2300Z/ /O.EXA.KFFC.FW.W.0053.090115T1800Z-090115T2300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-DEKALB- 357 AM EST THU JAN 15 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON FOR PARTS OF NORTH GEORGIA DUE TO STRONG WINDS... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 6 PM EST FRIDAY FOR PARTS OF NORTH GEORGIA DUE TO LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST THIS AFTERNOON. THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 6 PM EST FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RED FLAG WARNING FOR THIS AFTERNOON AND FRIDAY INCLUDE ALL OF THE OCONEE AND CHATTAHOOCHEE NATIONAL FORESTS. DRY FUEL MOISTURES THIS AFTERNOON WILL COMBINE WITH GUSTY NORTHWEST WINDS OF 20 TO 30 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. DRY FUEL MOISTURES FRIDAY WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY OF 10 TO 15 PERCENT AND NORTH WINDS OF 10 TO 15 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
853 WWUS82 KFFC 151531 RFWFFC RED FLAG WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1031 AM EST THU JAN 15 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-152345- /O.CON.KFFC.FW.W.0053.090115T1800Z-090115T2300Z/ /O.CON.KFFC.FW.W.0054.090116T1800Z-090116T2300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 1031 AM EST THU JAN 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 6 PM EST FRIDAY... THE RED FLAG WARNING FOR THIS AFTERNOON AND FRIDAY INCLUDE ALL OF THE OCONEE AND CHATTAHOOCHEE NATIONAL FORESTS. DRY FUEL MOISTURES THIS AFTERNOON WILL COMBINE WITH RELATIVE HUMIDITY OF 20 TO 25 PERCENT AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. DRY FUEL MOISTURES FRIDAY WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY OF 10 TO 15 PERCENT AND NORTH WINDS OF 10 TO 15 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$
266 WWUS82 KFFC 152030 RFWFFC RED FLAG WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 PM EST THU JAN 15 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-160430- /O.NEW.KFFC.FW.W.0055.090117T1600Z-090118T0200Z/ /O.EXT.KFFC.FW.W.0054.090116T1600Z-090117T0300Z/ /O.CON.KFFC.FW.W.0053.000000T0000Z-090115T2300Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 330 PM EST THU JAN 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON FOR NORTH AND CENTRAL GEORGIA BECAUSE OF LOW RELATIVE HUMIDITIES AND STRONG WINDS... ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 10 PM EST FRIDAY FOR NORTH AND CENTRAL GEORGIA BECAUSE OF VERY LOW RELATIVE HUMIDITIES... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM EST SATURDAY FOR NORTH AND CENTRAL GEORGIA BECAUSE OF LOW RELATIVE HUMIDITIES... A RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM TO 10 PM FRIDAY. IN ADDITION...A RED FLAG WARNING HAS NOW BEEN ISSUED FOR 11 AM TO 9 PM SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. DRY FUEL MOISTURES THIS AFTERNOON WILL COMBINE WITH RELATIVE HUMIDITIES OF 20 TO 25 PERCENT AND GUSTY NORTHWEST WINDS OF 15 TO 25 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. DRY FUEL MOISTURES FRIDAY WILL COMBINE WITH VERY LOW RELATIVE HUMIDITIES OF 10 TO 15 PERCENT AND NORTH WINDS OF 10 TO 15 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. DRY FUEL MOISTURES WILL COMBINE WITH LOW RELATIVE HUMIDITIES OF 15 TO 20 PERCENT SATURDAY TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 19
294 WWUS82 KFFC 152305 RFWFFC RED FLAG WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 605 PM EST THU JAN 15 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-160715- /O.EXP.KFFC.FW.W.0053.000000T0000Z-090115T2300Z/ /O.CON.KFFC.FW.W.0054.090116T1600Z-090117T0300Z/ /O.CON.KFFC.FW.W.0055.090117T1600Z-090118T0200Z/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES- HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON- NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON- SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP- MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON- GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS- WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY- MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER- SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER- MONTGOMERY-TOOMBS- 605 PM EST THU JAN 15 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM EST FRIDAY FOR NORTH AND CENTRAL GEORGIA BECAUSE OF VERY LOW RELATIVE HUMIDITIES... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM EST SATURDAY FOR NORTH AND CENTRAL GEORGIA BECAUSE OF LOW RELATIVE HUMIDITIES... ...RED FLAG WARNING HAS EXPIRED FOR THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 10 PM EST FRIDAY. A RED FLAG WARNING ALSO REMAINS IN EFFECT FROM 11 AM TO 9 PM EST SATURDAY. THE RED FLAG WARNING FOR THIS EVENING HAS EXPIRED. DRY FUEL MOISTURES FRIDAY WILL COMBINE WITH VERY LOW RELATIVE HUMIDITIES OF 10 TO 15 PERCENT AND NORTH WINDS OF 10 TO 15 MPH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. DRY FUEL MOISTURES WILL COMBINE WITH LOW RELATIVE HUMIDITIES OF 15 TO 20 PERCENT AND SOUTHWEST WINDS OF 10 TO 15 MPH SATURDAY TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME CAUTION. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. THIS WARNING INCLUDES THE CHATTAHOOCHEE AND OCONEE NATIONAL FORESTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING...OR WILL OCCUR WITHIN 24 HOURS. $$ 19
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Jan 14, 5:05 AM EST, 10 hours 41 minutes earlier.
Area forecast discussion, Jan 14, 5:05 AM EST, 10 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 505 AM EST WED JAN 14 2009 .SHORT TERM /TODAY THROUGH FRIDAY/... SHORT TERM MODELS ARE WELL INITIALIZED AND IN FAIRLY GOOD AGREEMENT THIS PERIOD. THE BROAD UPPER TROUGH CONTINUES TO DOMINATE EASTERN HALF OF U.S. AS UPPER RIDGE BUILDS INTO PACIFIC NORTHWEST. THIS WILL ALLOW A SERIES OF IMPULSES TO ROTATE AROUND THE BROAD LOW CENTERED OVER SOUTHEAST CANADA...DRIVING COLDER AIR SOUTHEASTWARD. A WEAK SURFACE BOUNDARY APPROACHES LATE TONIGHT...BUT WASHES OUT NORTH OF THE FORECAST AREA AND HAS LIMITED MOISTURE ASSOCIATED. BROAD SURFACE HIGH BUILDS SOUTHEASTWARD THROUGH FRIDAY...BRINGING REINFORCING COLD AIR ACROSS THE AREA. WILL CONTINUE DRY FORECAST ACROSS THE AREA WITH BELOW NORMAL TEMPERATURES THROUGH THE SHORT TERM PERIODS. FRIDAY MORNINGS LOW SHOULD BE NEAR THE LOWEST TEMPERATURES SO FAR THIS SEASON. .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... COLD AIR CONTINUES THROUGH THE EARLY PART OF THE WEEKEND WITH SATURDAY MORNING LOWS POSSIBLY THE COLDEST SO FAR THIS SEASON. THE PATTERN BEGINS TO CHANGE BY THE END OF THE WEEKEND AS THE UPPER TROUGH SHIFTS EASTWARD AND A SHORT WAVE DEVELOPS OVER THE OHIO VALLEY SATURDAY NIGHT...AND WILL GLANCE NORTH GEORGIA SUNDAY. WILL CONTINUE SLIGHT CHANCES OF FLURRIES OVERNIGHT AND SHOWERS DURING THE DAY ON SUNDAY ACROSS NORTH GEORGIA. EXTENDED MODELS DIVERGE ON MONDAY WITH GFS BRINGING A STRONGER SHORT WAVE ACROSS NORTH GEORGIA EARLY TUESDAY. WITH LOW CONFIDENCE THAT FAR OUT IN FORECAST AND LACK OF MOISTURE...WILL KEEP DRY FORECAST MONDAY AND TUESDAY. TEMPERATURES WILL AGAIN MODERATE TOWARD NORMAL FOR THIS TIME OF YEAR. && .FIRE WEATHER... RELATIVE HUMIDITIES WILL DROP BELOW 25 PERCENT ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AS DRIER AIR FILTERS INTO THE AREA FROM THE NORTHWEST. DEW POINTS ARE EXPECTED TO DROP INTO THE TEENS TO LOWER 20S WITH TEMPERATURES CLIMBING INTO THE 50S ONCE AGAIN. WILL EXPAND RED FLAG WARNING TO INCLUDE THE ENTIRE FORECAST AREA AS FUEL MOISTURES ARE EXPECTED TO BE AT 10 OR LESS BY THE AFTERNOON. && .AVIATION... VFR CONDITIONS WILL PERSIST THROUGH TODAY. MODELS SHOWING SOME MOISTURE AT 925 MB ALONG THE COLD FRONT MOVING INTO NORTH GEORGIA THIS EVENING AND THEN DISSIPATING. WILL NEED TO INCLUDE A SCT-BKN025 FROM AROUND 04Z TO 08Z. WINDS WILL BACK A LITTLE TODAY TO THE WEST SOUTHWEST WITH SPEEDS OF AROUND 10KTS. THE COLD FRONT WILL MOVE INTO THE ATL AREA AROUND OR JUST SHORTLY AFTER 06Z AND WILL BE MOVING THROUGH THE MCN/CSG AREAS AROUND 12Z. WINDS BEHIND THE FRONT WILL BECOME NORTHWEST 15G25KTS AS H9 WINDS WILL BE APPROACHING 25 TO 30KTS AND THESE SHOULD MIX DOWN IN THE STRONG CAA. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 52 29 47 13 40 / 0 0 5 5 5 ATLANTA 51 27 40 14 38 / 0 0 5 5 5 BLAIRSVILLE 50 21 35 8 31 / 0 0 5 5 5 CARTERSVILLE 51 21 37 10 31 / 0 0 5 5 5 COLUMBUS 56 30 48 21 42 / 0 0 5 5 5 GAINESVILLE 51 26 42 13 34 / 0 0 5 5 5 MACON 56 30 49 20 44 / 0 0 5 5 5 ROME 53 23 39 9 34 / 0 0 5 5 5 PEACHTREE CITY 51 23 41 9 39 / 0 0 5 5 5 VIDALIA 55 27 52 20 45 / 0 0 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW... BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA... CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB... COWETA...CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE... DOOLY...DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. && 12
Hazardous weather outlook, Jan 14, 5:00 AM EST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 500 AM EST WED JAN 14 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 500 AM EST WED JAN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT DANGEROUS FIRE WEATHER CONDITIONS ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON. .SYNOPSIS... HIGH PRESSURE OVER ALABAMA WILL REMAIN OVER NORTH AND CENTRAL GEORGIA TODAY BRINGING DRY AND STABLE AIR. THE DRY AIR WILL HELP PRODUCE DANGEROUS FIRE WEATHER CONDITIONS...FOR MORE INFORMATION SEE THE LATEST RED FLAG WARNING STATEMENT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:46 PM EST | Fire Weather Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 12 hr |
Nearby
Red Flag Warnings in Georgia, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.